Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21594

Barbour, A D; Xia, A (2006). Normal approximation for random sums. Advances in Applied Probability, 38(3):693-728.

[img]
Preview
PDF (Preprint)
1MB

View at publisher

Abstract

In this paper, we adapt the very effective Berry-Esseen theorems of Chen and Shao (2004), which apply to sums of locally dependent random variables, for use with randomly indexed sums. Our particular interest is in random variables resulting from integrating a random field with respect to a point process. We illustrate the use of our theorems in three examples: in a rather general model of the insurance collective; in problems in geometrical probability involving stabilizing functionals; and in counting the maximal points in a two-dimensional region.

Citations

4 citations in Web of Science®
4 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

8 downloads since deposited on 05 Jan 2010
2 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Uncontrolled Keywords:Stein's method; Berry-Esseen bound; point process; random field; local dependence; two-dimensional maximum
Language:English
Date:2006
Deposited On:05 Jan 2010 15:34
Last Modified:27 Nov 2013 20:21
Publisher:Applied Probability Trust
ISSN:0001-8678
Additional Information:Copyright © 2006 Applied Probability Trust
Publisher DOI:10.1239/aap/1158684998

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page